Klonopin is a drug that is a benzodiazepine. The drug is habit-forming. Some patients who take it have become addicted in as few as two weeks. A person doesn’t have to be taking Klonopin illegally or taking too much of the prescribed amount to become an addict. A patient taking the amount the doctor prescribes and taking it as prescribed can still result in an addiction.
WHAT DOES KLONOPIN DO?
Klonopin is prescribed to block specific receptors that are found in the brain that trigger anxiety and stress. The medication helps the patient relax away; they are not able to naturally. If the patient becomes addicted to it, they are unable to achieve a state of calm without taking their prescribed dose (or the dose they may be taking illegally). This is the reason why quitting is so difficult if an addiction is formed. The patient becomes unable to function correctly if they do not take the drug.
There are signs and symptoms of Klonopin addiction. One ore more of these symptoms are sure to be present in the patient:
- Cravings for Klonopin that do not go away without taking one
- Taking Klonopin after the abuse of the drug has caused bad things to happen
- The patient may want to stop taking Klonopin but cannot function without it
- The addicted patient will begin failing to meet social obligations and professional expectations
- The patient may get into trouble legally or develop financial problems
HOW DOES AN ADDICTION DEVELOP?
The patient addicted to Klonopin develops a tolerance for the dosage of the drug they are currently takings, and their body demands more substantial and more frequent doses to get the effect the drug gave them at a lower dosage. This is when the patients who are legally taking the medication begin to take more than their physician has prescribed and taking it to get high rather than alleviate anxiety and stress. Stevie Nicks, the famous singer, had an addiction. She shared her issues publicly in the hope that she may help someone in the same situation. The songwriter stated that she did not think she was an addict because her doctor prescribed the medication to her.
Once a patient has built up a tolerance for the medication, they will start to suffer symptoms of withdrawal. The symptoms can present as extreme anxiety but can get so severe that seizures may occur. The withdrawal can be so acute that it is fatal. Abusers often need to quit under the supervision of their physician.
WHAT IS KLONOPIN
The generic drug name is Clonazepam. Klonopin is the brand name. The medication is a long-acting benzodiazepine. The medication physically slows down the user’s brain so that he/she will feel less stressed and find it easier to relax. When the scientists came up with the formula for the drug, the initial purpose was to assist epileptic patients with the management of seizures. Doctors then realized that the drug had such a quick and potent effect on patients that it could be prescribed to help non-epileptic patients with the treatment of anxiety attacks.
The drug now has multiple reasons for being prescribed. Ironically, a drug that can cause addiction is prescribed to patients suffering from withdrawal from alcohol and other drugs that cause addiction. Some insomniac patients are prescribed Klonopin to help them sleep.
WHAT FORMS DOES KLONOPIN COME IN
Klonopin is manufactured as a small blue pill or a dissolvable tablet that the patient puts on their tongue up to three times daily.
WHAT ARE THE SLANG TERMS FOR KLONOPIN?
On the street, the medication is referred to as K-pins or benzos. They use to be called tranks and downers, but those terms have phased out.
HOW LONG DOES KLONOPIN AND THE BENZO FAMILY STAY IN THE SYSTEM?
Xanax stays in the body for six to ten hours. Librium stays in the body for five to thirty hours. Klonopin stays in the body for eighteen to fifty hours. Once the Klonopin has begun to exit the system and the effects wear off, the addict will start to feel it as the anxiety and lack of sleep sets in. The withdrawal symptoms can get so bad for some patients that they cannot bear it without help from medical professionals.
Even though Klonopin is suitable for treating some acute problems, the potential for abuse remains. Quite often, a drug that is intended to help patients, such as people with epilepsy, is used for reasons outside of what they are prescribed for. Any time the medication is taken without a prescription, it is considered to be drug abuse. When a patient is prescribed to takes it in higher dosages, the depression of the central nervous system is damaging. The high that the addict experiences is concise. A feeling of haze follows the euphoria. There can be moments of stupor. This is especially true for the addict that crushes the pills into powder and then sniffs them so that the drug hits their system more intensely.
There are multiple symptoms and signs that someone has taken too much Klonopin at a time, such as (but not limited to):
- The addict may say he/she feels dizzy or complains of their “head-spinning.”
- There may be evident loss of balance
- The abuser may faint
- Complaints of numbness of the extremities are possible
- The cognitive state of the addict may seem impaired
- Quite often the abuser may show visible signs of confusion
- The addict may do things that seem outside of their reasonable judgment
- The desire for sex may significantly decrease
- The reaction time of the addict is often prolonged
Many abusers drink alcohol when they sniff or ingest the drug so that they can compound the high that they get. This can lead to the addict’s respiratory system slowing so severely that it may lead to respiratory failure. Blacking out is also a potential problem. If enough Klonopin is ingested, it can cause the addict to hallucinate.
The reason the Klonopin user becomes the Klonopin addict does not matter. The more the addict takes, the bigger the risk of overdose. The more taken, the slower the central nervous system functions. This can prove to be fatal.
There are signs to look for if you think someone you know is overdosing on Klonopin such as(but not limited to):
- It may be challenging to understand what the addict is saying. Words may slur together.
- The addict may nod in and out of consciousness or show signs of being very tired.
- When the person walks, he/she may seem to be drunk (unable to walk straight).
- It can be tough to keep a user’s attention if he/she is overdosing.
- If there is an apparent overdose, it is not uncommon for the abuser to show signs of short-term memory loss
- The cognitive skill of hand-to-eye coordination may be impaired.
LONG-TERM ABUSE OF KLONOPIN
After someone has abused Klonopin for an extended period, the drug can begin to do the exact opposite of what it is supposed to do. Rather than calming the user, it will start to be the catalyst for panic attacks. Rather than alleviating anxiety, it will cause agitation and irritation. Rather than being a sleep aid, it will cause render the person taking it sleepless.
How to contact us
If you’ve got questions or ideas you would like to share, send a message. For anything more specific, please use one of the addresses listed below.
Get Help Now!
After we get some information from you, we’ll set up a time to discuss with you in further detail.